Our expert says:
The contraceptive pill does not in anyway impact on your fertility potential and in particular the quality/quantity of eggs in your ovaries. Occasionally however were there is extensive use of the pill [beyond 10 years], you can sometimes develop a slight increase in prolactin levels which may occasionally cause ovulatory dysfunction and irregular periods after stopping the pill. Whilst this is a fairly a rear occurrence with the newer generation pills it can be overcome with treatment. It is also important to understand that using the contraceptive pill can mask underlying problems which may only become apparent once the pill has been stopped. Therefore my advice to you would be to stop the contraceptive pill when you are ready and a month or two later to have a full hormone evaluation and gynaecological workup done and should this pose a problem then you can consider some form of fertility preservation treatment.
Answered by: Dr M.I. Cassim
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.